Alert archive / Pennsylvania / Flash Flood Warnings in 2011
Flash Flood Warning 78, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 28, 2011, 2:25 PM EDT for Pike County, Pennsylvania. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2011, 2:25 PM EDT (18:25 UTC)
- Expired
- Aug 28, 2011, 7:45 PM EDT
- In force
- 5 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Pike County, PA
The radar
The Binghamton radar (KBGM), 123 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 805 m²/s²
- 0-3 km storm-relative helicity
- 1072 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
379
WGUS51 KBGM 281825
FFWBGM
PAC103-290015-
/O.NEW.KBGM.FF.W.0078.110828T1825Z-110829T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
225 PM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PIKE COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 815 PM EDT
* AT 219 PM EDT...FLASH FLOODING WAS REPORTED ACROSS MANY AREAS
IN PIKE COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLOOMING
GROVE...LACKAWAXEN AND MILFORD.
HEAVY RAIN HAS ENDED ACROSS PIKE COUNTY... HOWEVER FLOODING FROM
EARLIER RAIN CONTINUES ACROSS THE COUNTY AND WILL CONTINUE INTO THIS
EVENING. CONTINUED FLOODING OF STREAMS...CREEKS...URBAN...AND POOR
DRAINAGE AREAS IS LIKELY IN AND NEAR THESE LOCATIONS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4114 7508 4115 7516 4125 7514 4124 7535
4133 7531 4134 7534 4137 7535 4138 7526
4142 7525 4144 7519 4160 7507 4148 7498
4148 7491 4144 7489 4143 7474 4136 7468
4132 7479 4118 7488 4108 7502
$$
MSE2 follow-up statements
862
WGUS71 KBGM 282052
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
452 PM EDT SUN AUG 28 2011
PAC103-290015-
/O.CON.KBGM.FF.W.0078.000000T0000Z-110829T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE PA-
452 PM EDT SUN AUG 28 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR PIKE
COUNTY...
AT 450 PM... HEAVY RAIN HAS ENDED ACROSS PIKE COUNTY. PERIODS OF
LIGHT TO MODERATE RAIN WILL CONTINUE UNTIL ABOUT 630 PM... WITH
ADDITIONAL RAINFALL A QUARTER INCH OR LESS. HOWEVER... FLOODING WILL
CONTINUE FROM HEAVY RAINFALL EARLIER THIS MORNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4114 7508 4115 7516 4125 7514 4124 7535
4133 7531 4134 7534 4137 7535 4138 7526
4142 7525 4144 7519 4160 7507 4148 7498
4148 7491 4144 7489 4143 7474 4136 7468
4132 7479 4118 7488 4108 7502
$$
MSE138
WGUS71 KBGM 282345
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
745 PM EDT SUN AUG 28 2011
PAC103-282355-
/O.CAN.KBGM.FF.W.0078.000000T0000Z-110829T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE PA-
745 PM EDT SUN AUG 28 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PIKE COUNTY...
RAIN HAS ENDED IN PIKE COUNTY AND THE RISK FOR FLASH FLOODING HAS
ENDED. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4114 7508 4115 7516 4125 7514 4124 7535
4133 7531 4134 7534 4137 7535 4138 7526
4142 7525 4144 7519 4160 7507 4148 7498
4148 7491 4144 7489 4143 7474 4136 7468
4132 7479 4118 7488 4108 7502
$$
MSEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 10:30 AM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 28, 10:30 AM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1030 AM EDT SUN AUG 28 2011
.SYNOPSIS...
AT 10 AM...THE CENTER OF HURRICANE IRENE WAS MOVING UP THE LOWER
HUDSON VALLEY. A BAND OF HEAVY RAIN FROM IRENE STRETCHED ACROSS
WYOMING AND SUSQUEHANNA COUNTIES IN PENNSYLVANIA AND BROOME...
CHENANGO AND ONEIDA COUNTIES IN CENTRAL NEW YORK. ANOTHER HEAVY
RAIN BAND WAS AGAIN MOVING INTO SULLIVAN...DELAWARE...OTSEGO
COUNTY. HEAVY RAIN IS EXPECTED TO CONTINUE INTO THE AFTERNOON
UNTIL IRENE BEGINS TO MOVE OFF TO OUR NORTHEAST. RAIN WILL LET UP
FROM SOUTH TO NORTH THIS AFTERNOON AND CLOUDS WILL DIMINISH INTO
THIS EVENING. IRENE IS ALSO PRODUCING SOME STRONG WIND GUSTS
CAUSING DOWNED TREES AND POWER OUTAGES ACROSS NORTHEAST
PENNSYLVANIA AND THE HIGHER TERRAIN IN CENTRAL NEW YORK. WINDS
WILL GRADUALLY LET UP BY THIS EVENING. MONDAY AND TUESDAY, DRIER
WEATHER IS EXPECTED AS HIGH PRESSURE BUILDS ACROSS THE REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE AT 1015AM...
HURRICANE IRENE IS MOVING INTO THE LOWER HUDSON VALLY. HEAVY RAIN
BAND HAS SET UP NORTH TO SOUTH FROM NEAR UTICA TO BINGHAMTON IN NY
TO NEAR MONTROSE AND TUNKHANNOCK IN PA. THIS BAND IS NOT EXPECTED
TO MOVE MUCH BUT SHOULD BEGIN TO PIVOT AS THE STORM MOVES NORTH.
ANOTHER BAND OF HEAVY RAIN IS OVER EASTERN SULLIVAN DELAWARE AND
OTSEGO COUNTY AND WILL LIKELY PUSH WESTWARD SOME AS THE STORM
CENTER CONTINUES UP THE HUDSON VALLEY. RAINFALL RATES IN THESE
BANDS ARE BETWEEN 0.75 AND 1.25 INCHES PER HOUR. WE CHANGED OVER
TO TROPICAL ZR ON THE RADAR. WE HAVE MADE SOME CALLS AND FEEL THE
CURRENT RADAR ESTIMATED STORM TOTALS ARE REPRESENTATIVE.
IN ADDITION TO HEAVY RAIN AND FLOODING...WE HAVE GOTTEN REPORTS OF
TREES DOWN AND POWER OUTAGES FROM WINDS. THE HIGHER TERRAIN IN
NORHTEAST PA AND ACROSS THE CATSKILLS IS SEEING THE STRONGEST
WINDS. AT 10 AM MT POCONO WAS GUSTING TO NEAR 50 MPH AND WIND
GUSTS INTO THE 40S WERE OCCURRING IN HIGHER TERRAIN OVER THE
SOUTHERN TIER OF NY.
FORECAST HAS RAIN AND CLOUDS GRADUALLY IMPROVING THIS AFTERNOON
FROM THE SOUTH AND WEST AS IRENE MOVES NORTHEAST INTO CANADA.
MUCH COOLER AND DRIER AIR QUICKLY COMES IN FROM THE NW BRINGING
CLEARING SKIES AND LOW TEMPS IN THE U40S TO M50S.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
UPDATE AT 4 AM...
LARGE SURFACE HIGH PRESSURE MOSTLY IN CONTROL FOR THIS ENTIRE
PERIOD. TUESDAY A STRONG SHORT WAVE DIGS INTO THE UPPER LEVEL
TROF. A SHOWER MAY BE POSSIBLE ACROSS THE FAR NORTH MAINLY IN THE
AFTN. TUESDAY NIGHT UL HEIGHTS BUILD AS SFC HIGH TAKES BACK
COMPLETE CONTROL.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UPDATED AS OF 245 PM SAT... ONCE AGAIN...A MUCH QUIETER PD IS IN
STORE...AS THE WESTERLIES RETREAT NWD...AND HGTS GENERALLY BUILD
OVER THE ERN STATES.
AS FOR THE DAILY SENSIBLE WX...THE ABV OUTLINED SCENARIO TRANSLATES
TO A MOSTLY RAIN-FREE STRETCH OF WX...AND NEAR TO SLIGHTLY ABV
NORMAL TEMPS FOR LATE AUG/EARLY SEP (HIGHS FROM THE UPPER 70S TO MID
80S). TWDS THE END OF THE PD...AN APPROACHING COLD FRNT/UPPER-LVL
WAVE COULD BRING SOME SHWRS OR TSTMS LATE FRI OR SAT.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
HEAVY RAIN BANDS FROM IRENE PRODUCING MVFR CIGS AND VSBYS WITH IFR
ACROSS HIGHER TERRAIN SITES. WINDS ARE GENERALLY OUT OF THE NE AT
20 KT WITH GUSTS TO 35KT. WINDS WILL SLOWLY SHIFT MORE NW BY
AFTERNOON. CIGS AND VSBYS SHOULD TREND TOWARD MVFR THIS AFTERNOON
AND VFR TONIGHT. WITH ALL THE MOISTURE...FOG WOULD SEEM POSSIBLE
BUT MODELS BRING IN DRIER CONDITIONS AND WIND CONTINUE FROM THE NW
AT 10 TO 15 KT SO NONE FORECAST AT THIS TIME BUT WILL NEED TO
RECONSIDER THIS WITH THE NEXT MODEL RUN.
OUTLOOK...
MONDAY THROUGH THURSDAY...MAINLY VFR. CHC FOR MORNING VALLEY FOG
WITH IFR/MVFR CONDITIONS TUESDAY AND WEDNESDAY.
&&
.HYDROLOGY...
UPDATED 4 AM SUNDAY...
RIVER FLOOD WARNINGS NOW ISSUED FOR WALTON ON THE WEST BRANCH
DELAWARE AND COOKS FALLS ON THE BEAVER KILL. TO FLOOD STAGE AROUND
NOON. REST OF DELAWARE POINTS WILL NOT MAKE FLOOD STAGE UNTIL
AFTER 3 PM...SO HAVE HELD OFF ON ADDITIONAL RIVER FLOOD WARNINGS.
FLOOD WATCH CONTINUES EARLY THIS MORNING AND TODAY. IN THE
DELAWARE HEADWATERS ALL THE STREAMS...AND THE RIVERS ABOVE THE NYC
RESERVOIRS ARE LIKELY TO FLOOD WITH 4 TO 8 INCHES LIKELY. MAIN
STEM DELAWARE...AND NEVERSINK AND EAST BRANCH BELOW THE RESERVOIRS
NOW FORECASTED TO FLOOD. FLOODING WILL BEGIN LATE AFTERNOON INTO
TONIGHT. FLOODING IN THE DELAWARE BASINS EXPECTED TO GO TO
MODERATE FLOOD STAGES SEVERAL POINTS. SUSQUEHANNA RIVER WILL GET
CLOSE BUT NOT FORECASTED TO FLOOD STILL. THIS TOO IF IT HAPPENS
WILL BE LATE TODAY. LESS RAINFALL THERE. RIVERS ARE STARTING OUT
LOW SO THIS WILL TAKE SOME TIME TO APPROACH FLOOD STAGE.
FLASH FLOODING MAY BEGIN BY 8 AM ON THE STREAMS IN THE FAR SOUTH.
BY THAT TIME 2 TO 4 INCHES WILL HAVE FALLEN. FURTHER TO THE NORTH
AND WEST IN THE WATCH AREA NOT AS MUCH CERTAINTY WITH 2 TO 5
INCHES OF RAIN TOTAL. AMOUNTS STILL UNDER AN INCH. THERE WILL A
SHARP GRADIENT ON THE HEAVY RAIN FROM NORTHWEST TO SOUTHEAST.
FLASH FLOODING POSSIBLE FROM SCRANTON TO BINGHAMTON TO ROME AND
POINTS EAST. MOST OF THE FLASH FLOODING WILL PEAK LATE THIS
MORNING INTO THE AFTERNOON.
&&
.CLIMATE...
UPDATED 5 AM SUNDAY... ANOTHER WET MONTH WITH ONE BIG STORM TO GO.
ANOTHER TOP 5 FINISH FOR BINGHAMTON ALREADY. WITH THE HURRICANE
BINGHAMTON SHOULD SET HAVE ANOTHER RECORD WET MONTH. SYRACUSE WITH
ANOTHER INCH WILL BE IN THE TOP 5. THIS IS CERTAINLY POSSIBLE.
SCRANTON NEEDS 2 AND A HALF INCHES TO BE NEAR THE TOP 5. THIS
AGAIN IS CERTAINLY POSSIBLE. 2 TO 5 INCHES IS EXPECTED IN
SCRANTON.
AUGUST SO FAR RECORD
BINGHAMTON 6.19 INCHES 7.48 INCHES
SYRACUSE 5.55 INCHES 8.41 INCHES
SCRANTON 4.80 INCHES 11.76 INCHES
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ038>040-043-044-047-
048-072.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ038-039-043.
HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ040-044-
047-048-072.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ009-018-024-025-036-
037-044>046-055>057-062.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ009-015>018-
022>025-036-037-044-045-055-056.
HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR NYZ046-057-
062.
&&
SYNOPSIS...BMW
NEAR TERM...BMW
SHORT TERM...TAC
LONG TERM...MLJ
AVIATION...BMW
HYDROLOGY...
CLIMATE...Hazardous weather outlook, Aug 28, 5:31 AM EDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 531 AM EDT SUN AUG 28 2011 NYZ046-057-062-PAZ040-048-072-290945- OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 531 AM EDT SUN AUG 28 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL AMOUNTS AND DAMAGE TO THE NATIONAL WEATHER SERVICE. NYZ009-036-037-045-056-PAZ039-043-044-047-290945- NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CHENANGO-BROOME-SUSQUEHANNA- WYOMING-LACKAWANNA-LUZERNE- 531 AM EDT SUN AUG 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL AMOUNTS AND DAMAGE TO THE NATIONAL WEATHER SERVICE. NYZ018-024-025-044-055-PAZ038-290945- ONONDAGA-CHEMUNG-TOMPKINS-CORTLAND-TIOGA-BRADFORD- 531 AM EDT SUN AUG 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL AMOUNTS AND DAMAGE TO THE NATIONAL WEATHER SERVICE. NYZ015>017-022-023-290945- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER- 531 AM EDT SUN AUG 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL AMOUNTS AND DAMAGE TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Aug 28, 12:31 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1231 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD VESTAL 42.08N 76.05W
08/28/2011 BROOME NY EMERGENCY MNGR
CHOCONUT CREEK WAS FLOODING SEVERAL ROADS IN THE VESTAL
AREA.
&&
DJNLocal storm report, Aug 28, 12:46 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1246 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM FLASH FLOOD FLEISCHMANNS 42.16N 74.53W
08/28/2011 DELAWARE NY EMERGENCY MNGR
NATIONAL GUARD HELICOPTER HAS BEEN DISPATCHED TO RESCUE
PEOPLE OFF THE ROOFS OF BUILDINGS DUE TO SEVERE
FLOODING.
&&
DJNLocal storm report, Aug 28, 1:28 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
128 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM FLASH FLOOD VESTAL CENTER 42.03N 76.02W
08/28/2011 BROOME NY PUBLIC
WEST HILL AND JUNEBERRY ROADS CLOSED DUE TO WATER OVER
BRIDGES.
&&
EMGLocal storm report, Aug 28, 1:47 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
147 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM NON-TSTM WND DMG BACK MOUNTAIN 41.34N 76.00W
08/28/2011 LUZERNE PA EMERGENCY MNGR
NUMEROUS TREES BLOWN DOWN WITH POWER OUTAGES.
0828 AM FLOOD ASHLEY 41.21N 75.90W
08/28/2011 LUZERNE PA EMERGENCY MNGR
MINOR FLOODING REPORTED IN ASHLEY ALONG THE SOLOMONS
CREEK.
0921 AM FLASH FLOOD 2 SSE BINGHAMTON 42.07N 75.89W
08/28/2011 BROOME NY COUNTY OFFICIAL
WATER FLOWING ACROSS PIERCE CREEK RD.
0928 AM FLASH FLOOD FLEISCHMANNS 42.16N 74.53W
08/28/2011 DELAWARE NY PUBLIC
MAIN STREET EVACUATED... BRIDGES WASHED OUT... DUE TO
CATASTROPHIC FLOODING.
0958 AM FLASH FLOOD FORKSTON 41.53N 76.13W
08/28/2011 WYOMING PA EMERGENCY MNGR
MAJOR FLASH FLOODING REPORTED. 20 HOMES ARE SURROUNDED
BY WATER. EVAUCATIONS TAKING PLACE. 2 PEOPLE ARE TRAPPED
IN THE HIGH WATERS AND BEING RESCUED.
1038 AM FLASH FLOOD DENVER 42.21N 74.57W
08/28/2011 DELAWARE NY PUBLIC
BATAVIA KILL OVER RT. 36 NEAR DIMMOCK MOUNTAIN RD.
1115 AM FLASH FLOOD GREAT BEND 41.97N 75.75W
08/28/2011 SUSQUEHANNA PA EMERGENCY MNGR
FLASH FLOODING WAS THREATENING A TRAILER PARK IN THE
GREAT BEND. 20 HOMES ARE AFFECTED. THERE WERE ALSO
NUMEROUS ROAD CLOSURES DUE TO FLOODING. 2 BRIDGES WERE
ALSO FLOODED.
1117 AM FLASH FLOOD GRAHAMSVILLE 41.85N 74.57W
08/28/2011 SULLIVAN NY PUBLIC
WATER IN BUILDINGS
1134 AM FLASH FLOOD NEW MILFORD 41.88N 75.73W
08/28/2011 SUSQUEHANNA PA EMERGENCY MNGR
10 TRAILER HOMES WERE FLOODED IN THE NEW MILFORD AREA.
THERE WERE ALSO NUMEROUS ROAD FLOODED.
1138 AM FLASH FLOOD CONKLIN 42.03N 75.80W
08/28/2011 BROOME NY EMERGENCY MNGR
SEVERAL ROADS AND ONE BRIDGE CLOSED BY FLASH FLOODING.
1139 AM FLASH FLOOD VESTAL 42.08N 76.05W
08/28/2011 BROOME NY EMERGENCY MNGR
ROADS FLOODED.
1200 PM FLASH FLOOD CLARYVILLE 41.92N 74.57W
08/28/2011 SULLIVAN NY PUBLIC
RT 19 COVERED WITH WATER. NUMEROUS MUD SLIDES. MANY
RESIDENTS REPORT THIS IS HISTORIC FLOODING.
1200 PM FLASH FLOOD DEPOSIT 42.06N 75.42W
08/28/2011 DELAWARE NY AMATEUR RADIO
STATE OF EMERGENCY FOR MAJOR FLASH FLOODING IN THE
DEPOSIT AREA. NUMEROUS ROADS ARE CLOSED.
1230 PM FLASH FLOOD VESTAL 42.08N 76.05W
08/28/2011 BROOME NY EMERGENCY MNGR
CHOCONUT CREEK WAS FLOODING SEVERAL ROADS IN THE VESTAL
AREA.
1241 PM FLASH FLOOD FLEISCHMANNS 42.16N 74.53W
08/28/2011 DELAWARE NY EMERGENCY MNGR
NATIONAL GUARD HELICOPTER HAS BEEN DISPATCHED TO RESCUE
PEOPLE OFF THE ROOFS OF BUILDINGS DUE TO SEVERE
FLOODING.
0126 PM FLASH FLOOD VESTAL CENTER 42.03N 76.02W
08/28/2011 BROOME NY PUBLIC
WEST HILL AND JUNEBERRY ROADS CLOSED DUE TO WATER OVER
BRIDGES.
&&
DJNSpecial weather statement, Aug 28, 1:58 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 158 PM EDT SUN AUG 28 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-282100- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 158 PM EDT SUN AUG 28 2011 ...TROPICAL STORM IRENE WAS MOVING INTO NEW ENGLAND THIS AFTERNOON... AT 155 PM EDT...THE CENTER OF TROPICAL STORM IRENE WAS OVER SOUTHWEST NEW ENGLAND. IRENE WILL CONTINUE TO MOVE NORTHWARD ACROSS NEW ENGLAND THIS AFTERNOON AND THEN FAR TO THE NORTHEAST INTO SOUTHEAST CANADA TONIGHT. AS IRENE CONTINUES TO MOVE AWAY FROM OUR AREA...THE RAINS WILL TAPER OFF TO SHOWERS AND THEN END BY TONIGHT. IN ADDITION...THE HIGH WINDS WILL ALSO DIMINISH BY EVENING. THE HEAVY RAINS FROM EARLIER TODAY WILL CONTINUE TO CAUSE FLOODING OF SMALLER STREAMS AND CREEKS...ROAD WASHOUTS...AND URBAN AND POOR DRAINAGE FLOODING. A FEW AREAS WILL CONTINUE TO EXPERIENCE MAJOR LIFE-THREATENING FLASH FLOODING. MINOR TO MODERATE RIVER FLOODING IS EXPECTED IN THE UPPER DELAWARE RIVER BASIN. IN THE SUSQUEHANNA RIVER BASIN...MINOR FLOODING IS EXPECTED IN MOST AREAS. THE CHEMUNG RIVER BASIN...FINGER LAKES AND UPPER MOHAWK RIVER BASIN ARE NOT ANTICIPATED TO SEE ANY SIGNIFICANT FLOODING. WIND GUSTS ARE NOW PEAKING ACROSS NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK THIS AFTERNOON. THE WINDS WILL SUBSIDE BY THIS EVENING. EXPECT PEAK WIND GUSTS ACROSS MOST OF NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK BETWEEN 40 AND 50 MPH. IN THE POCONOS AND CATSKILLS PEAK WIND GUSTS WILL BE FROM 50 TO 60 MPH. EXPECT SCATTERED TREES AND POWER LINES DOWN ACROSS MOST OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. IN THE POCONOS AND CATSKILLS...EXPECT MORE WIDESPREAD TREES AND POWER LINES DOWN WITH WIDESPREAD POWER OUTAGES EXPECTED. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT HTTP://WEATHER.GOV/BGM DJN
Local storm report, Aug 28, 2:19 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
219 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM FLASH FLOOD HUNTINGTON MILLS 41.18N 76.23W
08/28/2011 LUZERNE PA NEWSPAPER
WATER OVER BRIDGE ON RT. 239
&&
EMGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 5:52 AM EDT | Areal Flood Advisory | BGM | Bradford, Lackawanna, Luzerne, Pike, Wayne, Wyoming | 6 hr |
| Aug 28, 7:15 AM EDT | Flash Flood Warning | BGM | Wyoming | 6 hr |
| Aug 28, 8:00 AM EDT | Areal Flood Advisory | BGM | Bradford, Susquehanna | 6 hr |
| Aug 28, 8:16 AM EDT | Flash Flood Warning | BGM | Bradford, Susquehanna, Wyoming | 6 hr |
| Aug 28, 8:20 AM EDT | Flash Flood Warning | BGM | Pike | 6 hr |
| Aug 28, 8:41 AM EDT | Flash Flood Warning | BGM | Luzerne | 6 hr |
| Aug 28, 9:55 AM EDT | Flash Flood Warning | BGM | Bradford, Susquehanna, Wayne, Wyoming | 6 hr |
| Aug 28, 10:49 AM EDT | Flash Flood Warning | BGM | Wyoming | 9 hr |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Pike, Wayne | 4 hr |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Wayne | 17 hr |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Pike | 17 hr |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Susquehanna | 28 hr |
| Aug 28, 2:38 PM EDT | Flash Flood Warning | BGM | Luzerne | 5 hr |
| Aug 28, 2:54 PM EDT | River Flood Warning | BGM | Bradford | 26 hr |
| Aug 28, 3:57 PM EDT | Areal Flood Advisory | BGM | Susquehanna, Wayne | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.